Alert archive / New Jersey / Frost Advisories in 2009

Frost Advisory 10, NWS Philadelphia/Mount Holly

October 18, 20094 states

NWS Philadelphia/Mount Holly issued this frost advisory at Oct 18, 2009, 2:04 PM EDT for 4 states. It took effect at Oct 19, 2009, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2009, 2:04 PM EDT (18:04 UTC)
In effect from
Oct 19, 2009, 2:00 AM EDT
Expired
Oct 19, 2009, 9:00 AM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Dover AFB radar (KDOX), 86 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPHI 181804
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 PM EDT SUN OCT 18 2009

...FROST AND SUBFREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.SKIES WILL CLEAR AND WINDS WILL DROP OFF LATE TONIGHT ALLOWING
TEMPERATURES TO DROP TO THE 30S.

NJZ007>010-PAZ060>062-191000-
/O.NEW.KPHI.FZ.W.0003.091019T0600Z-091019T1400Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON
204 PM EDT SUN OCT 18 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. 

THE LOW THAT BROUGHT THE INCLEMENT WEATHER WILL DEPART ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. THIS MEANS SKIES WILL
CLEAR LATE TONIGHT AND WINDS WILL DIMINISH. TEMPERATURES SHOULD
FALL TO AROUND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DEZ001-MDZ008-012-015-019-020-NJZ015>019-021-PAZ067>071-191000-
/O.NEW.KPHI.FR.Y.0010.091019T0600Z-091019T1400Z/
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
CENTREVILLE...EASTON...DENTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MILLVILLE...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...
PHILADELPHIA
204 PM EDT SUN OCT 18 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. 

THE LOW THAT BROUGHT THE INCLEMENT WEATHER WILL DEPART ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. THIS MEANS SKIES WILL
CLEAR LATE TONIGHT AND WINDS WILL DIMINISH. TEMPERATURES SHOULD
FALL TO THE LOWER AND MIDDLE 30S. 

EVEN THOUGH THE FROST ADVISORY IS ALSO IN EFFECT FOR PHILADELPHIA,
MOST OF THE FROST THAT FORMS SHOULD BE AWAY FROM THE HIGHLY
URBANIZED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
000 
WWUS71 KPHI 190008
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 PM EDT SUN OCT 18 2009

...FROST AND SUBFREEZING TEMPERATURES ARE EXPECTED TONIGHT...

.SKIES WILL CLEAR AND WINDS WILL DROP OFF LATE TONIGHT ALLOWING
TEMPERATURES TO DROP TO THE 30S.

PAZ067>069-190900-
/O.UPG.KPHI.FR.Y.0010.091019T0600Z-091019T1400Z/
/O.EXA.KPHI.FZ.W.0003.091019T0600Z-091019T1400Z/
CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WEST CHESTER...NORRISTOWN...DOYLESTOWN
808 PM EDT SUN OCT 18 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

THE LOW THAT BROUGHT THE INCLEMENT WEATHER WILL DEPART ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. THIS MEANS CLEAR SKIES
COUPLED WITH DIMINISHING WINDS WILL PERMIT LOW TEMPERATURES 
TO FALL IN THE LOWER AND MIDDLE 30S.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NJZ007>010-PAZ060>062-190900-
/O.CON.KPHI.FZ.W.0003.091019T0600Z-091019T1400Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON
808 PM EDT SUN OCT 18 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY.

THE LOW THAT BROUGHT THE INCLEMENT WEATHER WILL DEPART ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. SKIES HAVE OR ARE
CLEARING AND WINDS WILL BE LIGHT. LOW TEMPERATURES SHOULD FALL
TO AROUND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NJZ012-190900-
/O.EXA.KPHI.FR.Y.0010.091019T0600Z-091019T1400Z/
MIDDLESEX-
INCLUDING THE CITY OF...NEW BRUNSWICK
808 PM EDT SUN OCT 18 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. 

THE LOW THAT BROUGHT THE INCLEMENT WEATHER WILL DEPART ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. THIS MEANS SKIES WILL
CLEAR LATE TONIGHT AND WINDS WILL DIMINISH. TEMPERATURES SHOULD
FALL INTO THE MIDDLE 30S.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DEZ001-MDZ008-012-015-019-020-NJZ015>019-021-PAZ070-071-190900-
/O.CON.KPHI.FR.Y.0010.091019T0600Z-091019T1400Z/
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
CENTREVILLE...EASTON...DENTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MILLVILLE...MEDIA...PHILADELPHIA
808 PM EDT SUN OCT 18 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY.

THE LOW THAT BROUGHT THE INCLEMENT WEATHER WILL DEPART ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. THIS MEANS SKIES WILL
CONTINUE TO CLEAR AND WINDS WILL DIMINISH. LOW TEMPERATURES SHOULD
FALL REACH AROUND THE MIDDLE 30S.

EVEN THOUGH THE FROST ADVISORY IS ALSO IN EFFECT FOR
PHILADELPHIA...MOST OF THE FROST THAT FORMS SHOULD BE AWAY FROM
THE HIGHLY URBANIZED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


GIGI
000 
WWUS71 KPHI 190645
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 AM EDT MON OCT 19 2009

NJZ007>010-PAZ060>062-067>069-191300-
/O.EXT.KPHI.FZ.W.0003.000000T0000Z-091019T1300Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
245 AM EDT MON OCT 19 2009

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9:00 AM.

TEMPERATURES FELL INTO THE 30S DURING THE NIGHT THROUGHOUT OUR
REGION. THERE WILL BE AREAS OF FROST EARLY THIS MORNING AND SOME
LOCATIONS WILL DROP BELOW THE FREEZING MARK FOR A BRIEF TIME.

SHORTLY AFTER SUNRISE, TEMPERATURES WILL BEGIN TO REBOUND AND
THEY SHOULD RISE INTO THE 40S BY NINE OR TEN OCLOCK THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS THAT SUB-FREEZING TEMPERATURES ARE IMMINENT
OR VERY LIKELY. THE SUB-FREEZING CONDITIONS WILL KILL CROPS AND
SENSITIVE VEGETATION.

&&

$$

DEZ001-MDZ008-012-015-019-020-NJZ012-015>019-021-PAZ070-071-
191300-
/O.EXT.KPHI.FR.Y.0010.000000T0000Z-091019T1300Z/
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
CENTREVILLE...EASTON...DENTON...NEW BRUNSWICK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...MILLVILLE...MEDIA...PHILADELPHIA
245 AM EDT MON OCT 19 2009

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9:00 AM.

TEMPERATURES FELL INTO THE 30S DURING THE NIGHT THROUGHOUT MOST
OF OUR REGION. THERE WILL BE AREAS OF FROST EARLY THIS MORNING.

SHORTLY AFTER SUNRISE, TEMPERATURES WILL BEGIN TO REBOUND AND THEY 
SHOULD RISE INTO THE 40S BY NINE OCLOCK THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IOVINO
000 
WWUS71 KPHI 191249
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 AM EDT MON OCT 19 2009


NJZ007>010-PAZ060>062-067>069-191400-
/O.EXP.KPHI.FZ.W.0003.000000T0000Z-091019T1300Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
849 AM EDT MON OCT 19 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 


$$

DEZ001-MDZ008-012-015-019-020-NJZ012-015>019-021-PAZ070-071-
191400-
/O.EXP.KPHI.FR.Y.0010.000000T0000Z-091019T1300Z/
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
CENTREVILLE...EASTON...DENTON...NEW BRUNSWICK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...MILLVILLE...MEDIA...PHILADELPHIA
849 AM EDT MON OCT 19 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Oct 18, 10:44 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Oct 18, 10:44 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1044 AM EDT SUN OCT 18 2009

.SYNOPSIS...
LOW PRESSURE, LOCATED OFF THE MIDDLE ATLANTIC COAST WILL DRIFT TO
THE NORTHEAST TODAY AND THEN MOVE OUT TO SEA TONIGHT AND MONDAY.
HIGH PRESSURE FROM THE WEST IS FORECAST TO BUILD INTO OUR REGION
FOR MUCH OF THE NEW WEEK. A COLD FRONT IS EXPECTED TO APPROACH
FROM THE WEST AND IT SHOULD ARRIVE ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST HAS BEEN UPDATED AGAIN TO REFLECT IMPROVED WEATHER
CONDITIONS. DRIER AIR CONTINUES TO MOVE INTO CENTRAL PA WITH SOME
CLEARING NOTED. OVER OUR MOST WESTERN COUNTIES, THE RAIN HAS ENDED
AND FARTHER EAST, THE PCPN IS MORE FRAGMENTED. THEREFORE, POPS
HAVE BEEN LOWERED TO REFLECT THESE CONDITIONS. ALSO SINCE ANY PCPN
WILL BE MORE INTERMITTENT IF IT OCCURS, I HAVE CHANGED THE WORDING
FROM RAIN TO SHOWERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE DEFORMATION ZONE AND THE PRECIPITATION ASSOCIATED WITH IT SHOULD
BEGIN TO DRIFT OFF THE COAST DURING THE NIGHT.  IT APPEARS AS THOUGH
THE CLEARING PROCESS WILL BE SLOW, WITH SOME LIGHT PRECIPITATION
LINGERING WELL INTO TONIGHT AND SOME CLOUDS REMAINING OVERHEAD INTO
MONDAY MORNING.

COLD AIR WILL START TO FILTER INTO OUR REGION ON A NORTH TO
NORTHWEST WIND TONIGHT AS THE SURFACE LOW BEGINS TO MOVE OUT TO
SEA.  SOME VALLEY LOCATIONS IN THE POCONOS COULD SEE THE RAIN CHANGE
TO SNOW BEFORE IT ENDS TONIGHT, WITH LITTLE OR NO ACCUMULATION
EXPECTED.  THE SAME IS TRUE FOR SOME SPOTS IN BERKS COUNTY, THE
LEHIGH VALLEY AND NORTHERN NEW JERSEY.

THE AXIS OF THE UPPER LEVEL TROUGH SHOULD PASS TO OUR EAST ON MONDAY
MORNING, ALLOWING A RIDGE TO BEGIN BUILDING UP OVER THE EASTERN
STATES ON MONDAY AND TUESDAY.  SURFACE HIGH PRESSURE IS FORECAST TO
BUILD IN FROM THE WEST, BRINGING A CLEARING SKY AND DRY WEATHER
CONDITIONS.  TEMPERATURES ARE ANTICIPATED TO RETURN TO NEAR
SEASONABLE LEVELS FOR TUESDAY.

A DRY COLD FRONT IS EXPECTED TO DROP DOWN FROM THE NORTH ON TUESDAY
NIGHT.  HOWEVER, IT LOOKS AS THOUGH THE BOUNDARY WILL NOT REACH OUR
REGION BEFORE IT BEGINS TO DRIFT BACK TO THE NORTH.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ON WEDNESDAY, HIGH PRESSURE AT THE SURFACE WILL REMAIN IN PLACE. ON
THURSDAY, THE HIGH BEGINS TO SLIDE EASTWARD AS RIDGING ALOFT TAKES
PLACE. THIS SHOULD BE THE LAST DAY OF CLEAR AND DRY WEATHER. BY
FRIDAY, A FRONTAL BOUNDARY BEGINS TO APPROACH THE AREA FROM THE
WEST, AND A SOUTHWEST FLOW BEGINS TO DEVELOP ALOFT. THIS WILL SET
FOR A GOOD CHANCE OF WARM ADVECTION RAIN, ESPECIALLY FRIDAY NIGHT
INTO EARLY SATURDAY. THE FRONTAL BOUNDARY IS EXPECTED TO MOVE
THROUGH THE AREA ON SATURDAY WHICH COULD BRING MORE EXTENSIVE
RAINFALL COVERAGE DURING THE DAY SATURDAY. MOST RAIN SHOULD TAPER
OFF SATURDAY NIGHT, HOWEVER, THERE COULD BE SOME LINGERING SHOWERS
THAT MAY LAST INTO EARLY SUNDAY. GENERALLY THROUGH THE EXTENDED,
TEMPERATURES ARE EXPECTED TO BE CLOSE TO, OR A COUPLE OF DEGREES
ABOVE NORMAL.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LOW PRESSURE OFF THE DELMARVA COAST IS INCHING ITS WAY SLOWLY NORTH
EARLY THIS MORNING. THE LOW IS EXPECTED TO STRENGTHEN AND MAKE ITS
WAY NORTH TODAY BEFORE TURNING NORTHEAST AND MOVING AWAY FROM THE
COAST LATE SUNDAY INTO MONDAY. THE LARGE PRECIPITATION SHIELD
ASSOCIATED WITH THE STORM WILL STAY WITH US INTO TONIGHT. BRIEF
PERIODS OF VFR CONTINUE BUT MAINLY MVFR CONDITIONS ARE EXPECTED
TODAY WITH PERIODS OF RAIN. CONDITIONS WILL SLOWLY IMPROVE TONIGHT
AS THE PRECIPITATION BECOME MORE SHOWERY.

N TO NE WINDS WILL CONTINUE TO GUST UP TO 25 KNOTS TODAY. HIGHEST
WINDS WILL BE IN OUR COASTAL AREAS. THE WINDS WILL SHIFT SLOWLY
TO NW TONIGHT AND LOSE SOME OF THEIR GUSTINESS.

OUTLOOK...
VFR CONDITIONS ARE SLATED TO RETURN FOR MUCH OF THE UPCOMING WEEK
AS HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.MARINE...
GALE WARNINGS ARE FLYING ON OUR OCEAN WATERS, AS WELL AS ON THE
LOWER DELAWARE BAY. SMALL CRAFT ADVISORIES ARE UP ON THE UPPER BAY.
WIND GUSTS ARE FORECAST TO DROP BELOW GALE FORCE BY MIDNIGHT
TONIGHT. HOWEVER, SEAS WILL REMAIN QUITE HIGH AND A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED AFTER THE GALES ARE TAKEN DOWN.
CONDITIONS ARE FORECAST TO DROP BELOW ADVISORY CRITERIA LATE MONDAY
OR MONDAY NIGHT ON ALL OUR WATERS. HIGH PRESSURE WILL BUILD IN FOR
MUCH OF THE COMING WEEK, BRINGING A RESPITE FROM THE ACTIVE WEATHER
WE HAVE SEEN THE PAST SEVERAL DAYS.

&&

.TIDES/COASTAL FLOODING...
NORTH TO NORTHEAST WINDS WILL CONTINUE TO KEEP WATER LEVELS QUITE
HIGH THROUGH AT LEAST THE NEXT HIGH TIDE CYCLE. AS WINDS SLOWLY
SWING AROUND TO NORTH AND THEN NORTHWEST TONIGHT, TIDAL DEPARTURES
WILL GRADUALLY DIMINISH.

THE COASTAL FLOOD WARNING WILL CONTINUE ALONG OUR OCEAN FRONT AND ON
THE BACK BAYS THROUGH THE NEXT HIGH TIDE CYCLE LATER THIS MORNING.
EVEN THOUGH TIDAL DEPARTURES WILL LOWER LATER TODAY AND TONIGHT, THE
RESIDUAL WATER WILL BE SLOW TO RECEDE. SINCE IT IS LIKELY THAT
ADDITIONAL MINOR FLOODING WILL OCCUR WITH TONIGHTS, AND TOMORROW
MORNINGS HIGH TIDE CYCLE, A COASTAL FLOOD ADVISORY HAS ALSO BEEN
ISSUED.

IN ADDITION, A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE TIDAL
PORTIONS OF THE DELAWARE RIVER THROUGH 400 PM THIS AFTERNOON.
DEPARTURES ARE CURRENTLY RUNNING AROUND 1 FOOT AND LESS OF A
DEPARTURE IS NEEDED TO CAUSE SOME MINOR FLOODING.

MODERATE TO MAJOR BEACH EROSION CAN ALSO BE EXPECTED TO CONTINUE
TODAY UNTIL WINDS SWING SLOWLY AROUND TO THE NORTHWEST TONIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     PAZ070-071.
NJ...COASTAL FLOOD WARNING UNTIL NOON EDT TODAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD ADVISORY UNTIL NOON EDT MONDAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     NJZ016>019.
DE...COASTAL FLOOD WARNING UNTIL NOON EDT TODAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL NOON EDT MONDAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430.

&&

SYNOPSIS...IOVINO
NEAR TERM...STAUBER
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 18, 12:08 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 PM EDT SUN OCT 18 2009

NJZ001-PAZ054-055-191615-
SUSSEX-CARBON-MONROE-
1208 PM EDT SUN OCT 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-191615-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
1208 PM EDT SUN OCT 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ009-010-015-PAZ067>069-191615-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-
CHESTER-MONTGOMERY-BUCKS-
1208 PM EDT SUN OCT 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-191615-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1208 PM EDT SUN OCT 18 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-191615-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
1208 PM EDT SUN OCT 18 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-191615-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1208 PM EDT SUN OCT 18 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-191615-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1208 PM EDT SUN OCT 18 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 9:18 AM EDTCoastal Flood AdvisoryPHIDelaware, Philadelphia30 hr
Oct 18, 2:04 PM EDTFreeze WarningPHIBerks, Lehigh, Northampton19 hr

Nearby

Frost Advisories in New Jersey, 2009Frost Advisories in Maryland, 2009Frost Advisories in Pennsylvania, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.